Alert archive / Texas / Special Weather Statements in 2015

Special Weather Statement, NWS Amarillo, TX

August 6, 2015Deaf Smith County, Texas

NWS Amarillo, TX issued this special weather statement at Aug 6, 2015, 5:13 PM CDT for Deaf Smith County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2015, 5:13 PM CDT (22:13 UTC)
Expired
Aug 6, 2015, 5:45 PM CDT
In force
32 min
Issued by
NWS Amarillo, TX

County Deaf Smith County, TX

The radar

The Amarillo radar (KAMA), 73 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-362 J/kg
Mixed-layer LCL
2684 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WWUS84 KAMA 062213
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT THU AUG 6 2015
 
TXZ016-062245-
DEAF SMITH TX-
513 PM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEAF SMITH COUNTY
UNTIL 545 PM CDT...

AT 513 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF HEREFORD...MOVING NORTHEAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN DEAF
SMITH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO 
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3475 10245 3490 10227 3483 10217 3475 10217
TIME...MOT...LOC 2213Z 218DEG 4KT 3476 10227 

$$

MB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:56 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 6, 3:56 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
356 PM CDT THU AUG 6 2015

.DISCUSSION...
A STALLED FRONTAL BOUNDARY STRETCHING NORTHWEST TO SOUTHEAST ACROSS
THE PANHANDLES THIS AFTERNOON WILL REMAIN OVER THE AREA THROUGH
FRIDAY BEFORE FINALLY LIFTING NORTH AND EAST AS A WARM FRONT BY LATE
FRIDAY AND EARLY SATURDAY. AN UPPER HIGH OVER THE SOUTHERN ROCKIES
BUILDS OVER WEST TEXAS AND THE PANHANDLES TONIGHT AND THEN BUILDS
EASTWARD OVER THE RED RIVER VALLEY OF NORTH CENTRAL TEXAS AND
SOUTHERN OKLAHOMA FRIDAY AND THEN OVER EAST TEXAS AND THE ARKLATEX
REGION FRIDAY NIGHT AND SATURDAY. UPPER FLOW ACROSS THE FORECAST AREA
BECOMES SOUTHWESTERLY ON THE WESTERN PERIPHERY OF THE UPPER HIGH
FRIDAY AND THIS WEEKEND WHICH WILL ALLOW FOR UPPER TROUGHS TO IMPACT
THE PANHANDLES BY FRIDAY NIGHT INTO THE WEEKEND. CHANCES FOR
CONVECTION WILL INCREASE BY SATURDAY...ESPECIALLY OVER THE OKLAHOMA
AND NORTHERN TEXAS PANHANDLES SATURDAY...AND THEN ACROSS MOST OF THE
FORECAST AREA SUNDAY INTO EARLY NEXT WEEK.

A COLD FRONT IS THEN FORECAST TO PUSH SLOWLY SOUTH AND EAST TOWARDS
THE PANHANDLES LATE THIS WEEKEND WHICH WILL MOVE THROUGH THE FORECAST
AREA SUNDAY NIGHT AND EARLY MONDAY. SURFACE RIDGE WILL BUILD IN OVER
THE PANHANDLES EARLY NEXT WEEK AND THE UPPER HIGH WILL BUILD WEST
AGAIN EARLY NEXT WEEK BACK OVER WEST TEXAS AND THE PANHANDLES MONDAY
THROUGH THE MIDDLE OF NEXT WEEK...AND THE OVER THE CENTRAL AND
SOUTHERN ROCKIES BY THE LATTER HALF OF NEXT WEEK. UNSEASONABLY WARM
CONDITIONS FRIDAY THROUGH THE WEEKEND...AND THEN NEAR SEASONABLE
CONDITIONS EARLY AND MIDDLE OF NEXT WEEK. DRY CONDITIONS ARE EXPECTED
BY THE END OF THE EXTENDED PERIOD...THE MIDDLE OF NEXT WEEK.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                71  96  70  95  72 /   0   5   5   5   5
BEAVER OK                  69  98  71  98  72 /   5   5  10   5  10
BOISE CITY OK              65  96  66  94  66 /   5  10  10  20  20
BORGER TX                  74  98  73  98  75 /   0   5   5   5   5
BOYS RANCH TX              71  98  70  97  71 /   0   5   5   5   5
CANYON TX                  70  96  68  96  71 /   0   0   5   5   5
CLARENDON TX               72  99  70  98  72 /   0   0   5   5   5
DALHART TX                 68  98  67  97  68 /   5  10  10  10  10
GUYMON OK                  69  98  69  97  69 /   5  10  10  10  10
HEREFORD TX                69  97  68  96  69 /   0   0   5   5   5
LIPSCOMB TX                73 100  72 100  75 /   5   5   5   5   5
PAMPA TX                   70  96  69  96  71 /   0   5   5   5   5
SHAMROCK TX                72 101  70 100  72 /   0   5   5   0   5
WELLINGTON TX              72 102  71 101  72 /   0   0   5   0   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

6/11
Hazardous weather outlook, Aug 6, 3:38 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
338 PM CDT THU AUG 6 2015

OKZ001>003-TXZ001>020-071100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
338 PM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS THE OKLAHOMA PANHANDLE
AND THE NORTHWEST TEXAS PANHANDLE SATURDAY AND THEN ACROSS MUCH OF
THE PANHANDLES SUNDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR
THUNDERSTORMS MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST
TEXAS PANHANDLE TUESDAY NIGHT. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE...AND SOME STORMS COULD BECOME STRONG AND PRODUCE GUSTY
WINDS TO AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SCHNEIDER

In the hours before

Special weather statement, Aug 6, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT THU AUG 6 2015

TXZ016-062245-
DEAF SMITH TX-
513 PM CDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEAF SMITH COUNTY
UNTIL 545 PM CDT...

AT 513 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF HEREFORD...MOVING NORTHEAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN DEAF
SMITH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3475 10245 3490 10227 3483 10217 3475 10217
TIME...MOT...LOC 2213Z 218DEG 4KT 3476 10227

MB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 5:47 PM CDTSpecial Weather StatementAMADeaf Smith28 min

Nearby

Special Weather Statements in Texas, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.